MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406948
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Air Embolism (1697); Arrhythmia (1721)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During that atrial fibrillation cryoablation procedure, the patient experienced an air embolism.The embolism occurred after the transseptal puncture, when the physician removed the needle and the dilatator and re-inserted the guidewire into the sheath.It is thought that the air entered the sheath when the valve-pass was placed in the valve to insert the guidewire.It is possible that the valve-pass obstructed the irrigation entry of the sheath so the air was allowed into the left atrium.The procedure was stopped and the patient was placed in a hyperbaric chamber.The patient is stable.
 
Event or Problem Description
During that atrial fibrillation cryoablation procedure, the patient experienced an air embolism.The embolism occurred after the transseptal puncture, when the physician removed the needle and the dilatator and re-inserted the guidewire into the sheath.A bubble was seen in the heart using fluoroscopy and there was a segment of st elevation.It is thought that the air entered the sheath when the valve-pass was placed in the valve to insert the guidewire.It is possible that the valve-pass obstructed the irrigation entry of the sheath so the air was allowed into the left atrium.The procedure was stopped and the patient was placed in a hyperbaric chamber.The patient is stable.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath was received for evaluation.Functional testing confirmed an air leak in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted in the distal face of the seal, at both ends of the seal slit.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak remains unknown.The ifu states: do not remove dilator or catheter rapidly.Damage to the valve may occur, potentially compromising hemostasis.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15912886
Report Number3005334138-2022-00661
Device Sequence Number14552281
Product Code DYB
UDI-Device Identifier05414734203531
UDI-Public05414734203531
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number406948
Device Catalogue Number406948
Device Lot Number8670833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer12/15/2022
12/15/2022
04/01/2023
Initial Report FDA Received Date12/04/2022
Supplement Report FDA Received Date12/26/2022
12/26/2022
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown